Announcement

Collapse
No announcement yet.

Withdrawel?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Withdrawel?

    I have a question about withdrawel from narcotic pain meds. Once in a while every few months I will have a day that I will be pain free.Today I woke up without pain and I figured great so I do not have to take my morning dose of norco. Well my last dose was at 12:00 last night and it is almost 12:00 noon. I feel anxious, having stomach cramps, lousy feeling. This is a terrible terrible feeling. Hopefully I won`t but chances are I will wake up tomorrow in my usual horrible pain. My question is on good days do you not take your pain meds or do you take them to avoid withdrawel? I would never ask my Dr out of fear of losing my pain meds.I suffered long enough without pain meds and to not have them anymore would be the end of me. I usually have little relief(meds only take edge off) with the meds and I would die without them. I guess this is a little remission? Last time I had relief with zero pain was in Dec and I went a whole week before the pain came back. Before that it was several months before that I had only one day with no pain. By the way when I told my Pain Dr at my appt which was during my good week about feeling better she cut my prescription in half. And after a few days my pain came back and was totally out of control. I had to call her and make an emergency appt to be put back on my usual dosage. I will not make that mistake again. So what do you do when you have a pain free day every now and then?

  • #2
    I can go days with out pain meds. I am one that will only take them when I am already in pain... I make them last as long as possible.
    'The will of God will never take you where the Grace of God will not protect you.'

    Comment


    • #3
      withdrawel

      I used to be like that. I have been on pain meds for years. Years ago when the agony started with my bladder I would have two weeks with pain and two weeks without pain.So I would only take the meds during the time needed. And then the pain would last months without any relief at all. Now it has been years that I have had releif long periods like that.

      Comment


      • #4
        When you have extended pain, without relief, they recommend that you take your pain meds consistently so that you don't have ups and downs of pain. It's much harder to control.
        However, if you do have constant pain, it's much better to be on a long term med such as Oxycontin or Ms Contin as they don't contain acetomenaphin and are easier on your insides. Also, it is far easier to get addicted, not just tolerant, to the short acting meds.
        http://www.TheCraftyEwe.etsy.com

        Comment


        • #5
          I agree with Moonheart about trying something long acting. I was very against doing this, b/c I only want to take the meds when I absolutely need them. Like you, I was on Norco for several years and went through the same type of withdrawal that you're expierincing. I started taking a half or even a quarter of a pill even when not in pain to keep from having withdrawal symptoms. Another problem with the Norco that I didn't even realize while I was taking it was the severe stomach upset that I had when I was overdue for a dose or getting close to time to take it. About 2 months after stopping the Norco, the stomach problems stopped and my arthritis and fibro really calmed down a lot. I'm on MS Contin now along with Ultram for pain. Now that I'm on long acting meds, I'm doing much better. Don't get me wrong, I hurt everyday, but my pain is more leveled off than it was before. Another benefit of the long acting meds is that you don't get the short term "high" feeling that you get from short-acting meds like Norco. I don't even get a high feeling and feel more in control than I have since my symptoms started.
          I know you're scared to bring this up with your PM Dr, and I understand. Once you're getting relief, you don't want to go back to the way things were! If you're interested in trying long term meds, maybe bring up concerns about taking acetimiphen on a daily basis - which is not good even in low doses as with Norco. Tell her that you can't go back to trying to survive in horrible daily pain, so stopping PM is not an option. Hopefully she'll listen...
          Elle

          Comment


          • #6
            One thing you could do is to ask at your next pain management appointment about what you should do if you have a day with less pain. And it should be okay to say that you had one day in the last month --- or however many days you have had --- when you did feel better.

            Your specialist really should advise you on this.

            Warm hugs,
            Donna
            Stay safe


            Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
            Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

            Have you checked the ICN Shop?
            Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

            Patient Help: http://www.ic-network.com/patientlinks.html

            Sub-types https://www.ic-network.com/five-pote...markably-well/

            Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

            AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

            I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
            [3MG]

            Anyone who says something is foolproof hasn't met a determined fool

            Comment


            • #7
              I take long acting pain meds so I can't just stop one day because I feel better...believe me, I've thought about it occasionally though. I'd be in withdrawl within 16-18 hours of the last pill.

              Everyone has given you great advice, just stay on TOP of your pain because the meds work a lot better if you take them before the pain gets too bad. If you wait to take the med when you're hurting really badly then all you wind up doing is chasing the pain and it takes more and more meds to get on top of it.

              Sandy
              *IC-- Summer 2004; PFD--October 2005
              *Fibro--Fall 2000; CFS-- Fall 2000
              *MPS--Fall 2000; Crohn's disease-- 1997*IBS,GERD, *Migraines, hypothyroidism, GYN problems *Degenerative Disc Disease/scoliosis

              Total Abdominal Hysterectomy--adenomyosis--9\08

              04/17/09 Crohn's disease almost killed me with a combo of extreme constipation from pain medications. My bowel ruptured, I almost died from peritonitis and spent several days in the ICU then more in a private room on the floor. If you have any questions about severe constipation from pain meds please don't hesitate to send me a message.

              Comment


              • #8
                I start hitting withdrawals, mild ones, at around 10-12 hours. Which really stinks since it's supposed to last 12 hours. Not happening though I guess. I have a hard time telling if it's better for me to take two 30mg MS Contin 2x a day or 2 1x a day, and 1 2x a day. I'd better figure it out though because I am afraid if I just keep having my dose raised there won't be a ceiling on it. Ever.
                http://www.TheCraftyEwe.etsy.com

                Comment

                Working...
                X